MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW PI PICC: 2-L 5FR X 50CM W/ 80CM HYDRO NI; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL INC. ARROW PI PICC: 2-L 5FR X 50CM W/ 80CM HYDRO NI; CATHETER INTRAVASCULAR THERAPE
Model Number IPN914853
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the picc line was inserted under normal conditions in radiology with no complication.When the radiologist attempted to peel the sheath off the catheter, the peel-away sheath was difficult to remove from the catheter and snapped into two parts.They checked the two lengths to ensure no plastic from the broken sheath was left inside the patient.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer did not return a complaint sample; however, they supplied two photos showing a peel-away catheter and a sticker label.Visual analysis revealed that a portion of the peel-away had separated from the extrusion.It was also noted that the peel-away sheath was split completely down the score line.A device history record review was performed, and a relevant finding was identified.Non-conformances were initiated for batches 34c20e0216 and 34c20g0295 to address the issue of a peel-away sheath tearing incorrectly.The ifu provided with the kit informs the user, "grasp tabs of peel-away sheath and pull apart, away from catheter, while withdrawing from vessel until sheath splits down its entire length".Based on the customer report , the customer supplied images, and the relevant findings in the dhr, it was determined that manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PI PICC: 2-L 5FR X 50CM W/ 80CM HYDRO NI
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key13402726
Report Number9680794-2022-00053
Device Sequence Number4999043
Product Code LJS
UDI-Device Identifier10801902158755
UDI-Public10801902158755
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/30/2023
Device Model NumberIPN914853
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number13F21E0600
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown